Rivaroxaban and fatigue : Hi folks... - Anticoagulation UK

Anticoagulation UK
2,717 members1,001 posts

Rivaroxaban and fatigue

Hi folks,

Anyone experienced fatigue that you put down to DOAC use?

I started Rivaroxaban a few months back and have been feeling a fair amount of fatigue. It could, of course, be unrelated - I have a demanding job, train several times a week and have two very energetic young Sons but thought I’d check the experience of others.

All thoughts much appreciated.

Thanks...

15 Replies
oldestnewest

Yes lots of fatigue and also on Rivaroxaban, but as I had a massive PE three months ago with right side heart strain, it's difficult to say if it's the meds or the illness causing it.

Reply

Thanks for replying, Catlady56 and all the best for your recovery.

1 like
Reply

It's probably a case of one thing playing off against another in my view.

Reply

I do suffer with fatigue, but have no idea whether this is due to the loss of fitness after my PEs, which I have yet to regain, or to the Rivaroxaban, or just to life in general!

Reply

Ha! Indeed...do let me know if you find out.

I’m going to just crack on for the moment as it’s not (yet) a major issue...and I may (one day) have to accept that trying to keep up with the PED-fuelled 20-somethings in the gym is tricky for a 46 year old!

But until then...

Reply

And I'm 66, and have to admit to be slowing down.... alas.

Reply

I feel like that on rivaroxaban but I had a few bad blood losses and find it hard to get back feeling normal

Reply

I am 86, a year on Riveroxaban and switched to Apixaban after several haematoma with bruising on both legs, and I got tired. The bad news is that I am more tired now and have difficulty playing 9 holes of golf. So a switch didn't help me. This didn't help me get through a couple of skin cancer ops to the head. I have lost so much strength recently and also have balance problems.......hard to tell whether it is just age catching up with me. On the other hand, I was put onto the medication after a stroke or heart attack over 13 hours - it showed up on my pacemaker analysis but I had no symptoms of anything happening. So the medication probably saved me.

Reply

Thanks for sharing your story. If I’m struggling to play golf aged 86, I’ll be pretty pleased!

Great work, keep it up!

Reply

I also feel more tired on Rivaroxaban. I’m late 30s and just had general blood tests back from the doctors to look for iron, b14 deficiency and diabetes - anything that might cause the tiredness. They all came back fine, no issues, so I can only conclude that rivaroxaban is a factor in the tiredness. I’ve taken up running with the “couch to 5k” and doing more exercise is helping improve my energy levels and I feel more “normal”. Particularly my chest feels more like it did before the PE

1 like
Reply

Thanks for sharing.

It does seem that Rivaroxaban could be a cause of tiredness for many of us. Bit of a pain but a lot better than the potential alternative.

Good luck with the running - keep it up!

All the best.

1 like
Reply

Hi Arnold1001. I am 68 years old, lead a hectic life looking after two young grandchildren and have been on Rivaroxaban now for just over two years but I can't honestly say I've suffered any side effects. I appreciate everyone is different but sometimes we might think ourselves into a side effect when it's from another source...maybe the condition that you're taking Rivaroxaban for or just the hectic lifestyle you've described. Hope it settles down soon for you...good luck...and good health.

Reply

Thank you. You may well be right re the cause of tiredness lying elsewhere and may be that, given my DVT was quite recent, that I have some underlying stress in relation to it - which is exacerbating the fatigue.

Time to retire to a Tuscan villa, methinks! 😁

All the best...

Reply

That sounds good...can I join you?! 😁😁! Good luck with your recovery...be kind to yourself...it takes time then hopefully you'll feel loads better.

Reply

Good luck Arnold my view for what's its worth the stress of having DVT and in my case PE will cause fatigue I put on weight and started on a downward spiral now eating healthy walking 10000 steps a day and running 3 miles every other day with my teenage son after 6 months of the new regime feel more alive and fitter than before the DVT struck almost a year ago.

My advice start slow build up gently eat healthy and the stress disapates because you are taking back control of your life.

Reply

You may also like...